Alert archive / Nebraska / Areal Flood Warnings in 2011
Areal Flood Warning 2, NWS North Platte, NE
NWS North Platte, NE issued this areal flood warning at Mar 12, 2011, 10:31 PM CST for Boyd County, Nebraska. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 12, 2011, 10:31 PM CST (04:31 UTC)
- Expired
- Mar 13, 2011, 9:30 AM CDT
- In force
- 10 hr
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Flood severity
- None
County Boyd County, NE
The radar
The North Platte radar (KLNX), 162 km from the middle of the area, began a volume at 04:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 4.5 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 646 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- -31 m²/s²
- 0-3 km storm-relative helicity
- -3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
171 WGUS43 KLBF 130431 FLWLBF BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 1031 PM CST SAT MAR 12 2011 NEC015-131430- /O.NEW.KLBF.FA.W.0002.110313T0431Z-110313T1430Z/ /00000.0.IC.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BOYD NE- 1031 PM CST SAT MAR 12 2011 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * FLOOD WARNING FOR AN ICE JAM AND SNOW MELT IN... NORTHWESTERN BOYD COUNTY IN NORTH CENTRAL NEBRASKA... * UNTIL 930 AM CDT SUNDAY * AT 904 PM CST...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT HIGHWAY 12...5 MILES WEST OF NAPER WAS CLOSED DUE TO FLOODING. ICE JAMMING AND SNOWMELT IS LIKELY CAUSING THE FLOODING. * SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...RURAL AREAS NORTH AND SOUTH OF HIGHWAY 12 THROUGHOUT WESTERN BOYD COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... FLOOD WATERS FROM SNOWMELT AND ICE JAMMING ARE MOVING DOWN THE KEYA PAHA RIVER WEST OF NAPER. AT 6 PM THE GAGE ON THE KEYA PAHA RIVER 3 MILES SOUTH OF NAPER READ 13.1 FEET. AT 10 PM THE GAGE READ 12.5 FEET AND WAS FALLING. FLOODING IS LIKELY OCCURRING ON THE TRIBUTARIES OF THE KEYA PAHA RIVER. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. && LAT...LON 4290 9896 4281 9925 4299 9924 4299 9905 $$ CDC
1 follow-up statement
644 WGUS83 KLBF 131425 FLSLBF FLOOD STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 925 AM CDT SUN MAR 13 2011 NEC015-131436- /O.EXP.KLBF.FA.W.0002.000000T0000Z-110313T1430Z/ /00000.0.IC.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BOYD NE- 925 AM CDT SUN MAR 13 2011 ...THE FLOOD WARNING THAT WAS IN EFFECT FOR FAR WESTERN BOYD COUNTY WILL BE ALLOWED TO EXPIRE AT 930 AM CDT... ICE JAM INDUCED FLOODING ALONG THE KEYA PAHA RIVER IN SOUTHWESTERN BOYD COUNTY HAS ENDED. AS TEMPERATURES WARM THIS AFTERNOON...SOME MINOR FLOODING OF PASTURE LAND ALONG THE RIVER MAY OCCUR ALONG THE KEYA PAHA RIVER...FROM 3 MILES SOUTH OF NAPER...DOWNSTREAM TO THE POINT WHERE THE KEYA PAHA RIVER MERGES WITH THE NIOBRARA RIVER. LAT...LON 4290 9896 4281 9925 4299 9924 4299 9905 $$ BUTTLER
What forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this areal flood warning went out at Mar 12, 3:05 PM CST, 7 hours 26 minutes earlier.
Area forecast discussion, Mar 12, 3:05 PM CST, 7 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 305 PM CST SAT MAR 12 2011 .SYNOPSIS...H5 HAND ANALYSIS FROM THIS MORNING CONTINUES TO INDICATE A PROGRESSIVE ZONAL PATTERN ACROSS THE WESTERN CONUS...WITH A BROAD TROUGH OF LOW PRESSURE ACROSS THE EASTERN THIRD OF THE UNITED STATES. A DECENT SHORTWAVE TROUGH WAS NOTED OFF OF THE PACIFIC COAST OF OREGON AND WASHINGTON STATE THIS MORNING AND SHOWS UP NICELY ON THE WV IMAGERY. DOWNSTREAM OF THIS FEATURE...A LEAD DISTURBANCE WAS NOTED OVER SRN WYOMING PER WV IMAGERY. THIS LEAD DISTURBANCE...AND THE MAIN DISTURBANCE OVER THE PAC NW...WILL BE THE TWO WEATHER MAKERS ACROSS THE CWA OVER THE NEXT 24 TO 36 HRS. RADAR IMAGERY FROM CHEYENNE THIS AFTERNOON IS INDICATING SOME RETURNS ACROSS SRN WYOMING AND THE SWRN PANHANDLE. LITTLE IF ANY OF THIS PCPN IS HITTING THE GROUND PER METAR OBS FROM SRN WYOMING AND THE SRN NEBR PANHANDLE AS OF 2 PM CST. CLOUDS HAVE CONTINUED TO THICKEN THIS AFTERNOON AND ARE BROKEN AT 9000 FT AGL AS OF 3 PM CST. && .DISCUSSION... NEAR TERM...TONIGHT THROUGH TUESDAY...MAIN FORECASTING CHALLENGE IS PRECIPITATION CHANCES AND PTYPES OVER THE NEXT 24 TO 36 HRS. FOR TONIGHT AND SUNDAY...A TANDEM OF UPPER LEVEL DISTURBANCES WILL TRACK ACROSS WESTERN AND NORTH CENTRAL NEBRASKA THIS EVENING AND SUNDAY. THE FIRST...LEAD DISTURBANCE...HAS BEGUN TO PUSH INTO S CENTRAL WYOMING ATTM WITH ABUNDANT MID LEVEL CLOUDINESS BEGINNING TO STREAM INTO SERN WYOMING AND THE SRN PANHANDLE ATTM. SOME RETURNS HAVE BEGUN TO SHOW UP ON RADAR OVER THE PAST COUPLE OF HRS...WITH NO PRECIPITATION REACHING THE GROUND YET. STRONG MID LEVEL LIFT WILL BEGIN TO MOVE INTO THE CENTRAL AND SWRN CWA...SHORTLY AFTER SUNSET...HOWEVER HAVE KEPT POPS OFF TO THE WEST OF LBF...FOCUSING THEM IN THE SERN PANHANDLE AND FAR WESTERN SANDHILLS THIS EVENING. ONSET OF PRECIPITATION WILL BE DELAYED SOMEWHAT EAST OF THESE LOCATIONS DUE TO A DRY BOUNDARY LAYER BLO 10000 FT AGL. THE 12Z KLBF SOUNDING THIS AM WAS VERY DRY BLO H70 AND WAS CAPTURED NICELY IN THE NAM TIME HT RH FCST TDY. AS THE LWR LEVELS SATURATE FROM WEST TO EAST LATER TONIGHT...LIGHT PRECIPITATION WILL SPREAD EAST OF THE PANHANDLE TO THE CENTRAL AND SRN CWA OVERNIGHT AND EARLY SUNDAY. WAS CONCERNED INITIALLY ABOUT FREEZING RAIN POTENTIAL DURING THE CHANGEOVER FROM RAIN TO SNOW TOWARD SUNRISE TOMORROW...BUT BUFKIT SOUNDINGS ARE INDICATING A THERMAL PROFILE BELOW FREEZING BLO 700 MB AFTER SUNSET TONIGHT. WOULDN'T BE SURPRISED IF A BRIEF MIX OF SLEET OCCURS DURING THE CHANGEOVER...BUT TOO HARD TO PINPOINT THE SHORT DURATION AND LOCATION ATTM...SO WILL WORD AS RAIN CHANGING TO SNOW. AS FOR ACCUMULATIONS...BOTH THE NAM AND GFS QPF FIELDS ARE IMPRESSIVE LATE TONIGHT AND SUNDAY MORNING...WITH AROUND A HALF AN INCH OF QPF EXTENDING FROM THE ERN PANHANDLE INTO THE SERN CWA THROUGH SUNDAY AFTERNOON. GIVEN THE EXPECTED TOP DOWN SATURATION...CUT THIS IN HALF ALONG A BAND EXTENDING FROM OSHKOSH TO NORTH PLATTE. UTILIZING A 8 TO 1 SNOW RATIO FOR LATE TONIGHT AND EARLY SUNDAY YIELDED 1 TO 2 INCHES OF SNOW ACCUMULATION WITHIN THE BAND OF HIGHEST QPF. DECIDED TO UTILIZE A HIGHER THAN NORMAL WATER TO SNOW RATIO BASED ON TEMPS IN THE UPPER 20S LOWER 30S...AND GROUND TEMPS IN THE UPPER 30S AND LWR 40S. RIDGING WILL BUILD INTO THE REGION SUNDAY NIGHT INTO EARLY MONDAY. MONDAY AFTERNOON THE RIDGING WILL SHIFT EAST AND A TROUGH ALOFT WILL APPROACH THE NRN PLAINS. THIS FEATURE WILL FORCE A COLD FRONT INTO THE FORECAST AREA MONDAY NIGHT...BRINGING A SLIGHT CHANCE FOR SHOWERS TO THE REGION. MOISTURE RETURN AHEAD OF THE FRONT IS NOT NEARLY AS ROBUST AS WHAT WAS INDICATED IN YESTERDAY'S MID RANGE MODEL RUNS...SO NOT CONCERNED AT ALL ABOUT THE THREAT FOR THUNDER MONDAY NIGHT. AHEAD OF THE APPG FRONT MONDAY...LOW LEVEL THERMAL RIDGING WILL BUILD NORTH ACROSS THE FRONT RANGES OF THE ROCKIES AND HIGH PLAINS OF NEBRASKA...WYOMING...KANSAS AND COLORADO. THIS WILL ALLOW MAX TEMPS TO REACH THE UPPER 50S TO UPPER 60S ACROSS THE AREA. TEMPS WILL COOL SOMEWHAT BEHIND THE FRONT TUESDAY...BUT STILL REMAIN WELL ABOVE SEASONAL NORMS...WITH HIGHS IN THE MID 50S TO LOWER 60S EXPECTED. LONG TERM...TUESDAY NIGHT THROUGH SATURDAY...FOR THE EXTENDED...THE PERIOD INITIALLY LOOKS TO BE DRY AS LARGE SCALE RIDGING OVER THE CENTRAL UNITED STATES WILL FORCE ENERGY NORTH OF THE REGION. STRONG RETURN FLOW WILL DEVELOP WEDNESDAY AND TRANSPORT 15-20C H85 TEMPERATURES BACK ACROSS THE FORECAST AREA. THIS SHOULD TRANSLATE TO SURFACE TEMPERATURES IN THE 70S OVER THE WESTERN TWO-THIRDS OF THE CWA...WITH UPPER 60S ELSEWHERE. DEWPOINTS LOOK TO RISE INTO THE 40S ACROSS THE WEST...WITH NEAR 50 EAST. GIVEN THE TEMPERATURE/DEWPOINT COMBINATION...RH VALUES SHOULD REMAIN ABOVE RED FLAG CRITERIA ON WEDNESDAY. HOWEVER...THE ECMWF IS STRONGER WITH THE RETURN FLOW AND WOULD SUGGEST MUCH WARMER TEMPS...WITH ALL AREAS ABOVE 70 /NEARING MID 70 ACROSS THE FAR WEST AND SOUTH OF THE INTERSTATE/. WILL NEED TO MONITOR THE POTENTIAL FOR A RED FLAG WARNING CLOSELY...ESPECIALLY SINCE THE TREND HAS BEEN UP WITH THE HIGH TEMPERATURES AND SURFACE WINDS LOOK TO GUST JUST AT CRITERIA LEVEL. A MID LEVEL DISTURBANCE WILL CROSS ALONG THE CANADIAN BORDER WITH A COLD FRONT PUSHING SOUTH OUT OF THE NORTHERN HIGH PLAINS WEDNESDAY NIGHT. FOR NOW LEFT SLIGHT CHANCE POPS OUT OF THE FORECAST AS THE BEST FORCING LOOKS TO BE EAST OF THE FORECAST AREA. AS FOR TEMPERATURES ON THURSDAY...CAA BEHIND THE FRONT WILL COOL OFF HIGHS ON THURSDAY AND FRIDAY SOME 10 TO 15 DEGREES...SO EXPECT HIGHS BACK IN THE 50S AND LOW 60S. FOR SATURDAY...STRONG RETURN FLOW DEVELOPS ONCE AGAIN IN ADVANCE OF A DIGGING TROUGH ALONG THE CALIFORNIA COAST. AMPLE MOISTURE TRANSPORT WILL DEVELOP ACROSS THE CENTRAL PLAINS...WITH ISENTROPIC LIFT ALONG THE 290 THROUGH 300K SURFACES. WILL LEAVE POPS OUT FOR SATURDAY AS WELL AND WAIT TO SEE IF THIS TREND CONTINUES. && .HYDROLOGY... RIVER STAGES ALONG THE NORTH PLATTE RIVER AT NORTH PLATTE...ARE EXPECTED TO FLUCTUATE AROUND 6.2 FEET OVER THE NEXT SEVERAL DAYS. THIS LEVEL IS 0.2 FEET ABOVE THE FLOOD STAGE OF 6.0 FEET. RIVER LEVELS ALONG THE NORTH PLATTE AT LEWELLEN HAVE REACHED 7.3 FEET AND ARE EXPECTED RISE TO 7.4 FEET SOMETIME LATE SUNDAY OR MONDAY. IF STAGES ARE EXPECTED TO RISE TO NEAR FLOOD STAGE OF 7.5 FEET...A FLOOD WARNING WILL BE ISSUED. && .AVIATION... CEILINGS TO LOWER TO MVFR OVERNIGHT FOR BOTH THE VTN AND LBF TERMINALS AS A MID LEVEL DISTURBANCE ADVANCES TOWARD THE REGION. LIGHT RAIN THAT WILL CHANGE TO SNOW TOMORROW MORNING LOOKS PLAUSIBLE AS ISENTROPIC UPGLIDE DEVELOPS IN ADVANCE OF THE DISTURBANCE. WHILE THE THREAT OF PRECIPITATION LOOKS GOOD LATE IN THE PERIOD...TOP DOWN SATURATION MUST OCCUR BEFORE ANY PRECIPITATION MAKES IT TO THE GROUND. SO...WILL FORGO THE MENTION OF LIGHT RAIN/SNOW UNTIL CONFIDENCE OF PRECIPITATION TIMING IS HIGHER...ESPECIALLY SINCE A SIGNIFICANT DRY LAYER MUST FIRST BE OVERCOME AND THE MODELS SEEM TO HAVE OVERESTIMATED ATMOSPHERIC MOISTURE INITIALLY. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE .SHORT TERM AND HYDROLOGY...BUTTLER .LONG TERM AND AVIATION...JACOBS
Hazardous weather outlook, Mar 12, 3:50 PM CST, 6 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 350 PM CST SAT MAR 12 2011 NEZ004>010-022>029-035>038-056>059-069>071-094-132200- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 350 PM CST SAT MAR 12 2011 /250 PM MST SAT MAR 12 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. A UPPER LEVEL DISTURBANCE WILL TRACK ACROSS WESTERN AND NORTH CENTRAL NEBRASKA TONIGHT BRINGING THE POSSIBILITY OF LIGHT RAIN OR SNOW BACK TO THE REGION. LIGHT PRECIPITATION WILL SPREAD EAST FROM THE PAN HANDLE INTO CENTRAL NEBRASKA INITIALLY AS ALL RAIN...BUT AS TEMPERATURE PROFILES COOL...A MIX OF SLEET...THEN SNOW WILL BE POSSIBLE. THE GREATEST CHANCE OF PRECIPITATION WILL OCCUR WEST OF HIGHWAY 61 BEFORE MIDNIGHT. FOR THE OVERNIGHT...A MIX OF RAIN AND SNOW WILL SPREAD EAST ACROSS THE FORECAST AREA. SNOW ACCUMULATIONS OF UP TO AN INCH WILL BE POSSIBLE FOR AREAS WEST OF HIGHWAY 83 AND NORTH OF INTERSTATE 80. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. LIGHT SNOW WILL CONTINUE SUNDAY MORNING...WITH THE GREATEST POTENTIAL OF ACCUMULATING SNOW FROM THE NORTH CENTRAL SAND HILLS SOUTH TO NORTH PLATTE. TOTAL SNOW ACCUMULATIONS OF ONE OR TWO INCHES CAN BE EXPECTED...WITH LOCALIZED THREE INCH REPORTS POSSIBLE. AS TEMPERATURES WARM LATE SUNDAY MORNING...SNOW WILL CHANGE OVER TO ALL RAIN AND DECREASE IN COVERAGE FROM WEST TO EAST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE JACOBS
In the hours before
Local storm report, Mar 12, 8:55 PM CST, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
855 PM CST SAT MAR 12 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0847 PM FLOOD 1 SW NAPER 42.95N 99.11W
03/12/2011 BOYD NE EMERGENCY MNGR
WATER FROM THE KEYA PAHA RIVER WAS REPORTED FLOWING
ACROSS HIGHWAY 12 A MILE SOUTHWEST OF NAPER. LOCAL
AUTHORITY IS ENROUTE TO INVESTIGATE.
&&
JSWEETLocal storm report, Mar 12, 9:02 PM CST, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
902 PM CST SAT MAR 12 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM FLOOD 5 W NAPER 42.96N 99.20W
03/12/2011 BOYD NE EMERGENCY MNGR
A BRIDGE ON HIGHWAY 12 5 MILES WEST OF NAPER HAS BEEN
CLOSED BY BOYD COUNTY AUTHORITIES DUE TO FLOODING FROM
THE KEYA PAHA RIVER.
&&
JSWEETThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 12, 7:55 PM CST | River Flood Warning | LBF | Garden, Keith | 129 days |
| Mar 12, 8:59 PM CST | Areal Flood Warning | LBF | Boyd | 86 min |
Nearby
Areal Flood Warnings in Nebraska, 2011Every areal flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.